Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 541, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 22, 2011, 5:28 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 22, 2011, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 6:27 PM CDT | HAIL 1.75 | 4 Nne Boley, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 14 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS54 KTSA 222228 SVRTSA OKC037-107-222330- /O.NEW.KTSA.SV.W.0541.111022T2228Z-111022T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT SAT OCT 22 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA SOUTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 PM CDT * AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF DEPEW...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WELTY... DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663 TIME...MOT...LOC 2229Z 236DEG 23KT 3564 9668 $$
3 follow-up statements
364 WWUS54 KTSA 222241 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 541 PM CDT SAT OCT 22 2011 OKC037-107-222330- /O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/ CREEK OK-OKFUSKEE OK- 541 PM CDT SAT OCT 22 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES... AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MILFAY...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILFAY... WELTY...MASON...DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663 TIME...MOT...LOC 2241Z 236DEG 23KT 3568 9665 $$
088 WWUS54 KTSA 222250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT SAT OCT 22 2011 OKC037-107-222330- /O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/ CREEK OK-OKFUSKEE OK- 550 PM CDT SAT OCT 22 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES... AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MILFAY TO 10 MILES WEST OF WELTY... MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILFAY... WELTY...MASON...DEPEW...SHAMROCK...DRUMRIGHT AND OKFUSKEE. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663 TIME...MOT...LOC 2251Z 236DEG 23KT 3578 9668 3559 9657 $$
483 WWUS54 KTSA 222300 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT SAT OCT 22 2011 OKC037-107-222330- /O.CON.KTSA.SV.W.0541.000000T0000Z-111022T2330Z/ CREEK OK-OKFUSKEE OK- 600 PM CDT SAT OCT 22 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN OKFUSKEE AND SOUTHWESTERN CREEK COUNTIES... AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILFAY TO 10 MILES SOUTHWEST OF WELTY...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SHAMROCK...DEPEW...DRUMRIGHT...WELTY...MASON AND OKFUSKEE. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3609 9662 3559 9619 3557 9619 3551 9663 TIME...MOT...LOC 2300Z 236DEG 23KT 3580 9657 3557 9654 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:52 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 22, 3:52 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 352 PM CDT SAT OCT 22 2011 .DISCUSSION... CURRENTLY...CLOUDS HAVE BEEN DEVELOPING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AHEAD OF A WARM FRONT POSITIONED NEAR THE RED RIVER. AN UPPER LEVEL SHORT WAVE WAS ALSO PUSHING ACROSS SOUTHWESTERN KANSAS TOWARDS THE SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AS THESE TWO FEATURES BEGIN TO INTERACT WITH EACH OTHER. INCREASING LOW LEVEL MOISTURE WITH LOW TO UPPER 50 DEWPOINTS AND STEEPING LAPSE RATES OVER A DESTABILIZING ATMOSPHERE WILL ALLOW FOR A SEVERE POTENTIAL TO EXIST THROUGH THE EVENING. 30 TO 40KT SHEAR VECTORS ACROSS THE REGION WILL ALLOW FOR THE POTENTIAL OF LARGE HAIL. DAMAGING WINDS WILL ALSO BE A POSSIBILITY WITHIN THE STRONG TO SEVERE ACTIVITY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES ALONG AND SOUTH INTERSTATE 40 IN SOUTHEAST OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS WITH PRECIP PUSHING OUT OF THE REGION WITH THE MOVEMENT OF THE SHORT WAVE BY SUNDAY AFTERNOON. QUIET WEATHER BEHIND THIS SYSTEM WILL BE SHORT LIVED AS SOUTHERLY WINDS AND TEMPERATURES INCREASE MONDAY AND TUESDAY AHEAD OF THE NEXT APPROACHING COLD FRONT AND UPPER LEVEL TROF. HIGHS GENERALLY IN THE LOW TO MID 80S AND 15 TO 25 MPH WINDS BY TUESDAY WILL INCREASE FIRE WEATHER DANGERS ACROSS THE REGION. LATEST MODEL CONSENSUS HAS THE COLD FRONT ENTERING INTO NORTHEAST OKLAHOMA TUESDAY NIGHT AND MOVING ACROSS THE REGION WEDNESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY EVENING AHEAD OF THE BOUNDARY AND CONTINUE BEHIND THE FROPA AS THE UPPER LEVEL TROF MOVES ACROSS THE SOUTHERN PLAINS THURSDAY/THURSDAY NIGHT. TEMPERATURES BEHIND THE FRONT LOOK TO BE COOLER WITH THURSDAY POTENTIALLY BEING THE COLDEST OF THE WEEK WITH HIGHS ONLY IN THE 50S TO NEAR 60 DEGREES. USED A BLEND OF MODEL SUITES WITH THE DETAILS FILLED IN WITH THE ECMWF AND THE PREVIOUS FORECAST THROUGH THIS TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 79 56 84 / 20 10 0 0 FSM 57 80 56 83 / 30 20 10 0 MLC 58 80 57 85 / 70 10 10 0 BVO 49 80 50 85 / 20 0 0 0 FYV 49 75 51 80 / 20 10 0 0 BYV 50 75 53 79 / 20 10 0 0 MKO 55 80 55 83 / 30 10 0 0 MIO 50 79 51 83 / 20 10 0 0 F10 56 81 56 83 / 40 10 0 0 HHW 59 80 56 83 / 80 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....20
Hazardous weather outlook, Oct 22, 4:30 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 22 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT SAT OCT 22 2011
...ISOLATED SEVERE THUNDERSTORMS LIKELY INTO THE EVENING HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA
ONSET...LATE AFTERNOON/EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON/EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON/EVENING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING ALONG AND NORTH OF A WARM FRONT CURRENTLY LOCATED OVER
PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. MODERATE INSTABILITY
COUPLED WITH INCREASING WINDS ALOFT FROM AN APPROACHING DISTURBANCE
WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE. VERY LARGE HAIL
WILL BE THE PRIMARY THREAT...HOWEVER A FEW STORMS COULD ALSO PRODUCE
DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO
MOVE OUT OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AFTER
MIDNIGHT WITH THE SEVERE THREAT ENDING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
MORNING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
STRONG SOUTHERLY WINDS WILL DEVELOP BY TUESDAY AHEAD OF THE NEXT
STORM SYSTEM AND COLD FRONT. IN ADDITION...AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE LOW...AND WILL LIKELY RESULT IN
ELEVATED FIRE SPREAD POTENTIAL TUESDAY AFTERNOON. A COLD FRONT
WILL PUSH INTO THE REGION FROM THE NORTHWEST TUESDAY
NIGHT...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH
OF I-40.
AN UPPER DISTURBANCE WILL SWEEP ACROSS THE REGION FROM WEST TO
EAST BY THURSDAY....HOWEVER SOUTHWESTERLY UPPER FLOW IN PLACE
AHEAD OF THE TROUGH WILL KEEP THUNDERSTORM CHANCES GOING ON THE
COOL SIDE OF THE FRONT THURSDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE SYSTEM FOR FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 22, 4:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SAT OCT 22 2011
OKZ054-059-222300-
OSAGE OK-PAWNEE OK-
455 PM CDT SAT OCT 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 455 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF APPERSON TO 5 MILES NORTHWEST OF
FAIRFAX...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RALSTON...FAIRFAX...HOMINY...BURBANK...SHIDLER AND PAWHUSKA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9705 3669 9695 3675 9689 3675 9683
3677 9682 3679 9676 3685 9676 3677 9630
3637 9637 3653 9700 3656 9691 3658 9690
3659 9692 3658 9700 3659 9706
TIME...MOT...LOC 2155Z 279DEG 21KT 3670 9721 3660 9677The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:55 PM CDT | Special Weather Statement | TSA | Osage | 65 min |
| Oct 22, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Oct 22, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 66 min |
| Oct 22, 6:27 PM CDT | Tornado Warning | TSA | Okfuskee | 33 min |
| Oct 22, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa | 58 min |
| Oct 22, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more | 65 min |
| Oct 22, 6:46 PM CDT | Tornado Warning | TSA | Okfuskee | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.